Alert archive / Washington / Gale Watches in 2021
Gale Watch 53, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Nov 24, 2021, 2:44 PM PST. It took effect at Nov 25, 2021, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 2:44 PM PST (22:44 UTC)
- In effect from
- Nov 25, 2021, 2:00 AM PST
- Expired
- Nov 24, 2021, 8:21 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
811 WHUS76 KSEW 242244 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 244 PM PST Wed Nov 24 2021 PZZ150-153-170-173-250645- /O.EXT.KSEW.SC.Y.0255.000000T0000Z-211125T0200Z/ /O.EXT.KSEW.GL.W.0083.211125T0200Z-211125T2100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 244 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 7 to 12 ft at 15 seconds. For the Small Craft Advisory, south winds 20 to 30 kt. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm, Coastal Waters From Cape Flattery To James Island 10 To 60 Nm, Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From James Island To Point Grenville 10 To 60 Nm. * WHEN...For the Gale Warning, from 6 PM this evening to 1 PM PST Thursday. For the Small Craft Advisory, until 6 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132>134-250645- /O.EXT.KSEW.SC.Y.0255.000000T0000Z-211125T1000Z/ /O.NEW.KSEW.GL.A.0053.211125T1000Z-211126T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 244 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST THURSDAY... ...GALE WATCH IN EFFECT FROM 2 AM PST THURSDAY THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southeast winds 20 to 30 kt. For the Gale Watch, southeast winds 30 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...For the Small Craft Advisory, until 2 AM PST Thursday. For the Gale Watch, from 2 AM PST Thursday through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ156-176-250645- /O.EXT.KSEW.SC.Y.0255.000000T0000Z-211126T1200Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 244 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt and seas 8 to 13 ft at 15 seconds. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-250645- /O.EXT.KSEW.SC.Y.0255.211125T0300Z-211126T1000Z/ Puget Sound and Hood Canal- 244 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 7 PM this evening to 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-250645- /O.EXT.KSEW.SC.Y.0255.211125T0300Z-211126T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 244 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt and seas 7 to 12 ft at 15 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
756 WHUS76 KSEW 250421 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 821 PM PST Wed Nov 24 2021 PZZ132>134-251230- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211125T1000Z/ /O.UPG.KSEW.GL.A.0053.211125T1000Z-211126T0000Z/ /O.EXB.KSEW.GL.W.0083.211125T1000Z-211126T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 821 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY... * WHAT...For the Gale Warning, southeast winds 30 to 40 kt. For the Small Craft Advisory, southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...For the Gale Warning, from 2 AM to 4 PM PST Thursday. For the Small Craft Advisory, until 2 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-170-173-251230- /O.CON.KSEW.GL.W.0083.000000T0000Z-211125T2100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 821 PM PST Wed Nov 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... * WHAT...South winds 25 to 35 kt with frequent gusts to 40 kt. * WHERE...Coastal waters from Cape Flattery to Point Grenville out 60 nm. * WHEN...Until 1 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ156-176-251230- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211126T1200Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 821 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Southwest winds 20 to 30 kt and seas 8 to 13 ft at 15 seconds. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-251230- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211126T1000Z/ Puget Sound and Hood Canal- 821 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-251230- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211126T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 821 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt and seas 7 to 12 ft at 15 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Nov 24, 2:21 PM PST, 23 minutes earlier.
Area forecast discussion, Nov 24, 2:21 PM PST, 23 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
221 PM PST Wed Nov 24 2021
.SYNOPSIS...A frontal system will move through Western Washington on
Thanksgiving. Another frontal system will move into British Columbia
and Western Washington over the weekend. A third frontal system will
reach the area by the middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...Dry weather continues for
awhile tonight but then the rain will start up again. A wet
frontal system moving into British Columbia will sag south through
Western Washington Thursday and Thursday night. The front will
dissipate Friday morning. It will be windy in the typical areas--
through the islands and Admiralty Inlet with gales on the water.
The system is pretty typical for November--and there will be wind
advisories up for those areas, but this system is nothing special
in terms of wind. The snow level will rise so drivers crossing
the mountains on Thanksgiving will have rain. The rivers will rise
through Thursday night and a hydro outlook highlights that-- plus
a flood watch is up for the Skokomish River in Mason county.
Friday night and Saturday will see a break between weather systems
and then the next system arrives Saturday night. 19
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...A frontal system drags
through Western Washington into Sunday--and once again the snow
level will rise above pass level. Periods of rain in the
mountains that will keep pressure on the rivers and a lack of cold
air will continue to vex our skiers. The timing of a third warm
wet frontal system arrives Tuesday or Wednesday. Each of these
systems is wet enough to be called an atmospheric river and
British Columbia gets the brunt of the heavy rain. 19
&&
.AVIATION...An upper ridge will be over the area tonight and
Thursday with westerly flow aloft. A warm front will move into the
area tonight then a cold front will arrive on Thursday. The air mass
will be stable. Mid and high clouds this evening with ceilings
lowering tonight as a warm front arrives. MVFR ceilings should
gradually develop on Thursday.
KSEA...Mid and high clouds this evening. VFR low clouds with some
rain will develop after midnight tonight. Light south wind. 16
&&
.MARINE...A frontal system will move through the area tonight and
Thursday. Small craft advisory strength southerly winds are expected
most waters with this system with gales likely for the Coastal
Waters. Winds could also touch gale for the entrances to the Strait,
Admiralty Inlet and Northern Inland Waters with the best chance for
this on Thursday. Winds will ease Thursday night and Friday in
between weather systems. A second frontal system will bring another
round of small craft advisory strength winds to most waters over the
weekend.
West swell will build to 10-13 feet over the Coastal Waters and West
Entrance Strait of Juan de Fuca on Thursday then subside below 10
feet around Friday night. 16
&&
.HYDROLOGY...Three wet frontal systems or 'atmospheric rivers'
will move through B.C. and partly through Western Washington over
the next week. The cumulative effect of these periods of rain
will keep a chance for river flooding in mind so will will have to
keep an eye on the river forecasts. A Flood Watch is in effect
for the Skokomish River in Mason County. Other rivers flowing out
of the Olympics and the central and northern Cascades will need to
be monitored pretty closely over the next week and a Hydrologic
Outlook has been issued for that. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Thursday evening through late Saturday night
for Hood Canal Area-Lower Chehalis Valley Area-Olympics.
Wind Advisory from 6 PM this evening to 6 PM PST Thursday for
Admiralty Inlet Area-San Juan County-Western Skagit County-
Western Whatcom County.
PZ...Small Craft Advisory until 4 AM PST Friday for Coastal Waters
From Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 6 PM PST this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm.
Gale Warning from 6 PM this evening to 1 PM PST Thursday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm.
Gale Watch from 2 AM PST Thursday through Thursday afternoon for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 2 AM PST Thursday for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory from 7 PM this evening to 4 AM PST Friday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 7 PM this evening to 2 AM PST Friday
for Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:29 AM PST | Gale Watch | SEW | 6 hr | |
| Nov 24, 2:29 AM PST | Small Craft Advisory | SEW | 60 hr | |
| Nov 24, 2:43 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Mason, Skagit and 2 more | 5 days |
| Nov 24, 8:47 AM PST | Gale Warning | SEW | 34 hr | |
| Nov 24, 3:05 PM PST | Wind Advisory | SEW | San Juan | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.